If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

New symptoms

Collapse

About the Author

Collapse

HCMA FORUM ARCHIVE Find out more about HCMA FORUM ARCHIVE
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • New symptoms

    [New symptoms]

    Author: Susan McCormick (---.ceg.com)

    Date: 07-11-02 08:38

    Hi,

    I was diagnosed with HOCM about 1 l/2 yrs ago. I am taking 75mg of atenenol a day. 50mg in the morning and 25mg in the evening. This dosage is finally taking care of most of my symptoms ( chest pain, racing heart, etc.) but now I seem to have developed new ones. I feel like a wound up toy, I will feel pretty good in the morning but by afternoon and evening and am sooo tired. I have lost interest in doing just about anything( yardwork, housework, shopping). I just want to sit around all evening when I get home from work. Also, some days I feel a heaviness and aching in my chest ( not the same as chest pain before)and like I can't get enough air. I can gain or lose 2/3lbs overnite, but I don't have swelling in my feet but I have noticed it sometimes in my fingers and abdomen. The really strange symptom that scares me is I will wake up in the middle of the night from a sound sleep like I can't breathe. I will come up from laying down to a sitting position in a panic trying to breathe. As soon as I'm awake I will get my breathe but it scares the beejees out of me. Seems like this happens after a really stressful day or if I'm really really worn out. I'm just wondering if this could be the meds causing some of this. I know from reading this board that there is alot of other meds but I'm hestitate to change since I can function pretty normally. After reading what some of the meds do I'm thinking maybe this isn't so bad. I used to be such an active person that this "no interest" thing is not me and I'm having a hard time to just doing nothing! Has anyone else out there had any of this?

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: Sarah B-Board Moderator (---.tnt38.chi5.da.uu.net)

    Date: 07-11-02 11:10

    Hi

    My personal experience with atenolol was that it turned me into a zombie at high doses. Simply changing to a different beta-blocker was enough to solve my problem and I retained all the benefits of being on a beta-blocker.

    Please call your doctor and discuss your symptoms and know that moving from 1 beta-blocker to another is not a huge change, but can make a big diff in how you feel.

    take care

    Sarah

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: Susan McCormick (---.ceg.com)

    Date: 07-11-02 11:22

    Thanks, I have an appointment @ Cleveland Clinic with Dr. Asher on July 24th and will discuss with him other meds I can take.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: Jerry Salzman (---.treas.gov)

    Date: 07-11-02 12:01

    Susan,

    I take the same dosage of attenenol. I have been on it for years, and on upto 100 mg day for over a year, so I doubt that I am having med problems. Please post what Dr. Asher says, because I am seeing him on August 7th. By the way, want to trade dates?? (just kiding, but I am going nuts waiting). As for other meds, I mentioned that to my Cardiologist locally. He said that he did not want to do that because my blood pressure was already fairly low.

    Your symtoms of waking up sound alot like sleep apnea. Could that also be a concern?

    Jerry

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: Susan McCormick (---.ceg.com)

    Date: 07-11-02 15:37

    Jerry,

    Sleep Apnea is what I was thinking too. Guess I'll just have to wait and see what Dr. Asher thinks of all this. He mentioned that I could go up to 100mg a day but was concerned about my blood pressure getting to low. I'd better keep this appt. since I had to change the last one!!! Good luck on your Aug appt. Is this the first time you have seen Dr. Asher. Would love to hear what you think of him. Email me at [email protected] when you get back.

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: Lisa Salberg (---.dyn.optonline.net)

    Date: 07-12-02 21:24

    Susan,

    I think your best to discuss your symptoms with your doctor. It maybe time to try something different...but take your time and make sure you know what your attempting to accomplish BEFORE you try to switch your meds around. You can exchange one set of problems for new problems if your not careful.

    Keep in touch and send my regards to Dr. Asher.

    Lisa

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

    [Re: New symptoms]

    Author: susan (---.172-90.vldsgacbds.dial.optilinkcomm.net)

    Date: 07-15-02 17:18

    hi susan, i have been taking a onehundred milligrams of atenol for about 4 years now. it keeps my blood pressure just fine, doesn't get to low and never gets high. i do have the waking up at nite and gasping for breath. am going to have a sleep study done. went to a pulmonary doctor and thinks it might be sleep apnea. talk to you doctor about your meds and ask about the apnea. who knows? hopefully it will be simple and just be your meds. good luck

    susan
    NOTE: This is a post from the previous forum message board.

Today's Birthdays

Collapse

Working...
X